MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA CARINA; VENTILATORS, OTHER

DRÄGERWERK AG & CO. KGAA CARINA; VENTILATORS, OTHER
Catalog Number 5704110
Medical Device Problem Codes Gas Output Problem (1266); Decreased Pump Speed (1500); Failure to Deliver (2338)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The log file of the affected device was analyzed.Based on the logged entries the reported problem could be confirmed.The stored error codes indicate an unacceptable deviation between measured turbine rotation speed and the set value.In such a case the high priority alarm "device failure !!!" is generated and an ongoing ventilation is not continued as the device switches to patient safe mode.During this time an emergency breathing valve opens allowing spontaneous breathing of the patient.Ventilation of the patient with an independent ventilation device may be considered necessary.The device reacted as specified by generating the corresponding optical and acoustical alarms.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description
It was reported that a patient was connected to the carina to support patient's breathing, carina started to work normally but suddenly the device informed malfunction and stopped operation.Carina shut down and restarted.It restarted for seconds and shut down by itself.This happened several times.Patient saturation was low as 80% and below, and patient had difficulties to breath so cpap was really needed.New carina was brought for patient and it worked normally.Patient had few minutes break in cpap treatment.No further consequences reported.

Brand Name
CARINA
Common Device Name
VENTILATORS, OTHER
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM  23542
MDR Report Key9887641
Report Number9611500-2020-00100
Device Sequence Number19358258
Product Code CBK
UDI-Device Identifier04048675041610
UDI-Public(01)04048675041610(11)191118(17)200209(93)8419350-35
Combination Product (Y/N)N
PMA/510(K) Number
K072885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5704110
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2020
Initial Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1